Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)
I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you
Interested in more discussions like this? Go to the Depression & Anxiety Support Group.
Thank you for this information. I am experiencing nausea and a strange sensation associated with eye movement. It feels like my brain short circuits when I shift my eyes left or right. Very concerning and it also increases the nausea. I cut down for a week to half dose of venlafaxine, then went cold turkey. I was taking 75mg daily for hot flashes. It did really help the hot flashes. I decided to get off the meds to see if I was still having the flashes—I am! However, knowing how uncomfortable it is to get off this drug, I am not getting back on it.
Hello, welcome. You are in the right place. BTW I absolutely love your name. It gives you power and strength, even if you don't exactly feel that way. Claim that strength now because you are about to decent into h ell if you continue to get off the drug so fast. I know from experience. Click on my name to read my condition when I arrived. I know what I am talking about, I am now 14 weeks drug free.
So please go take 1/2 a pill since that was your last dose. I had a stroke from getting off to fast. Your symptoms have just started. I feel alarmed for you. Take a half dose now…please…..Bright Wings
Then come back and start reading to see how others weaned off it. We have many in the process and some have been successful. I will call other folks to help. Claim your name. You will need that strength and determination to get off this.
We can handle the hot flashes later.
Hi. Are you doing fine on cbd oul?
Wondering if you continue on cbd oil. How long are you already on cbd oil? Have you had to adjust doses over time?
@brightwings I am so impressed with what those of you have gone through to get off these drugs, but please remind me again — why are so many people so anxious to get off of them? I would like to know to be able to understand someone I am close to who is not trying to get off but I suspect should.
I have gotten the impression from some posts that being on these drugs tends to dull your senses/emotions over time? Is that accurate or did I misinterpret something?
Its not been the best night. Tired of struggling. Been on this road since 1986. When do I get to arrive?
Head pounding, tears dripping. Missed taking my edibles on time 4 pm and 8 pm. Huge consequences. Didn't eat on time cuz I wasn't hungry.
I DONT WANT TO LIVE ON A FREAKING SCHEDULE.
Discouraged, I know all will be ok, at least I hope. I just want to say, its not always easy.
Please forgive me. Yesterday was a rough day and night. Today I will follow a schedule.
You are human and allowed to have your bad days just like everyone else. Hang in there. Soon everything will be better.
Never stop taking it cold turkey EVER. You could be hospitalized even death can occur. I’ve seen to many people not take the seriousness and real dangers of quitting this medication. There have been some very lucky people here, Susie for one.
Effexor has a shot half life, probably the shortest of the antidepressants. Because of this the withdrawal symptoms can occur quickly. All this is affected by your metabolism, so if metabolism is slow your withdrawal symptoms will take longer to appear since your body will take longer to get rid of the medication. With a fast metabolism the opposite will occur. Many will have some symptoms if they miss just one dose, especially with a fast metabolism.
Effexor withdrawal symptoms varies from person to person but can take anywhere from 10 days if on a low dose and taken for a short time to a month and even longer depending on strength and time you’ve been taking it. It also depends on the person. If I were stopping it I’d only decrease my dose by 10% to an absolute high of 25% and if any of the multitude of symptoms showed up I’d immediately increase it and reduce the maximum to maybe 15%. Always take a dose every day. Never skip a day/days. And take your new dose at least 7 days before taking a lower dose. Some may have or want to take it longer. The point I’m trying to make is that you shouldn’t have ANY SYMPTOMS while stopping Effexor. And when you take your last dose you’ll be Effexor free and never have another symptom. If however you have been abusing it your outcome may not be as good and problems could possibly occur in the future.
Wishing everyone the very best of luck, and please remember small doses over a longer time is the key
I appreciate your information. Have been reducing my weekly dose by 4 beads daily ,going one week at a time, for the past month. No adverse effects so far. I don't care how long it takes!
Have been taking Effexor for about 7 years. It was helpful with mood and anxiety after I had maxed out on Celexa. Taking turmeric now which is helpful and life stressors are much less.
So we'll see!